FAQ - malignant carcinoid syndrome
(Powered by Yahoo! Answers)

what is neuroleptic malignant syndrome?


my friends son died from i. we still dont know what caused it
----------

  (+ info)

I have malignant hypothermia syndrome wich is triggered by any caine medications so what else can i use??


malignant hypothermia is a genetic occurance wich will stiffin all muscles in body, raise body temps up to 105 degrees, and death can occur, this can happen very quickly. any anasthetics with "caine" in it is one of the triggers to this disease (novacaine, prolacaine,etc.) so please any info would be greatly appreciated. I need some dental work to be done and i have no idea what i can have. thank you
----------

Lot's of patients have a problem with anesthesia for various medical reasons, we have a variety of suitable ones available to anesthetize you with. The Dentist will know which ones to use in your particular condition. Just be sure to note this on your health history information form and talk with the dentist before hand. Don't worry you won't have to bite a bullet to have work done.....because we need your mouth open! Couldn't resist, sorry. You'll be fine, we are well equipped to take care of your dental problems with any type of medical problem that you may have. Good luck, and don't let that keep you from going to the dentist.  (+ info)

Any help on carcinoid syndrome?


seretonin levels raised but now tumors found yet
----------

If you have no tumors, you can't be sure that it is carcinoid syndrome unless it runs in your family. They think, but are not sure that it is hereditary.

Here is a site you may want to peruse on carcinoid syndrome: http://www.oncologychannel.com/cancermalignancy/

This site is exceptional: http://www.healthscout.com/ency/68/504/main.html#DefinitionofCarcinoidSyndrome There are several links that will take you through all the information you may need to know from definition, to description, the symptoms, how it is diagnosed, to the types of treatment and a list of questions to ask your doctor or oncologist.

Increased serotonin is not necessarily an indicator of carcinoid syndrome. It usually means you are not depressed and are sleeping well. Something else is going on, you may have had other tests that are pointing you in this direction.

I hope this helps and the best of luck to you.  (+ info)

My mom has Neuroleptic malignant syndrome can anyone give me professional advice?


My mom was diagnosed with neuroleptic malignant syndrome 4 years ago.She had gone through rehab and still to this day is not fully functional.She can walk and do body movements but not how she normally was 4 years ago. She used to be able to sing back in the day but now she can speak up very poorly and it is hard for people to understand her. Sometimes she can think of a word but not be able to say it. Does anyone have any very good suggestions on if there is a surgery that will be able to get her back to her normally self and can anyone give me any suggestions on a neurosurgeon that specializes in neuroleptic malignant syndrome?
----------

  (+ info)

Could this carcinoid syndrome/tumors?


so heres a ? my 5-HIAA was elevated as well as whole blood serotonin as well asD-dimer but no leg clots did find in previous scan a 1cm mass on adrenal? Night sweats day sweats the big D. Nausea and left side pain in ribs? Cannot metabolizes meds this we know from esterdoil levels despite the amount of estrogen I am on including ring, creams, pills or injection? could this be Carcinoid?
was check for a pheno and was not a canidate for that the 24 hour urine on that was good the 5-HIAA is a different urine test.
I had those three test done all came back good the ONLY test that came back elevated were d-dimer blood CGA whole blood seretonin and 5-hiaa urine 24 hr study also very low blood pressure use to be 138/86 now 90/60
have been seeing a endo to rule out pheno but internist did the other three test that are elevated
----------

This sounds a lot like pheochromocytoma/carcinoid and you should have it ruled out at least. I think you might get some informative support at this link below.

http://pheochromocytomasupportboard.yuku.com/search/text/?q=carcinoid&submit.x=36&submit.y=28&submit=Search+All  (+ info)

carcinoid syndrome and pellegra?


Tryptophan is an amino acid that is metabolized to nicotinic acid, an essential B vitamin. In the presence of Carcinoid syndrome more than of 70%(normally 1%) of tryptophan is diverted to take part in the production of sertonin, the active substance produced by the tumor. The net result is a relative lack of production of nicotinic acid or a nicotinic acid (niacin)deficiency resulting in the clinical picture of pellagra.  (+ info)

Why doesn't carcinoid syndrome have any psychological symptoms?


If carcinoid tumors secrete serotonin and other hormones, then do they have any effects on mood? I read a very brief description of the disorder in the book On Call, and it did not mention any psychological effects, neither did wikipedia. I vaguely remember a Grey's Anatomy episode in which a patient had this, and was overly euphoric - but Grey's isn't always accurate. Anyway, anyone know? (Just curious.)
What? Don't any doctors go on YA in this section?
Hmm yes I know what serotonin syndrome is (saw it on House once) and apparently (according to wiki) the only symptom the two syndromes have in common is diarrhea. :-( Maybe wiki is just wrong too...
----------

They do, they just don't know the answer :-) Have to admit it never occured to me. It might be worth looking up "serotonin syndrome", e.g. http://www.nlm.nih.gov/medlineplus/ency/article/007272.htm.  (+ info)

DONT TAKE YOUR PILLS! Anyone have info on Nueroleptic Malignant Syndrome?


Last November/December I was diagnosed with Nueroleptic Malignant Syndrome. I was on prescription pills for depression, bi-polar, and ADHD. I started feeling numb, I couldn't feel ANYTHING, and could barely move my arms or think straight. It took me four different doctor's office to get the right diagnosis. One doctor, when I told him I stopped taking my pills because they made me sick, told me my symptoms were all psychosomatic and that I should continue to take my pills!! After countless doctors visits in which they could find nothing wrong with me, and attributed all my anxiety to my bi-polar, I finally visited a nuero-specialist, who said I was about three days of taking my pills away from a coma. He told me to stop taking all my pills. Three months out and I am feeling 100% better physically, but mentally I still feel some post traumatic stress from almost dying. NMS has a 80% mortality rate if you keep taking your pills. Has anyone ever experienced this first hand?
----------

Yea, I've had that happen to me two years ago. It was easily the scariest experience of my life and the closest I have been to dying. My temperature got really feverish, I felt like my peripheral nervous system was shutting down (because it was,) and I kept blacking out visually, except I retained conciousness. Finally I had to take an ambulance to the hospital because my fever was 103 and I couldn't move my legs or arms, yet I was concious. It's a miracle how Dr's can overprescribe these pills to people who don't really need it. Although it makes sense because Dr's are not going to make money by underprescribing.

As for the previous girl's comment, she must not know that you cannot go back on your pills after you experience NMS. The funny thing is, I actually feel more mentally sound now than ever before in my life. Just like some people get addicted to drugs, some people get addicted to prescription pills and won't admit it's an addiction because its "prescribed." Hopefully people like her will break there addictions sooner rather than later, not just for the danger of being comatose/dead, but for the ability to view life as it is, and not through a skewed lens.  (+ info)

what is hyponatremia? what is neuroleptic malignant syndrome? is lidocaine similar to codine?


my grandmother recently passed away, we are trying to understand some of her medical records.
----------

hyponatremia is a decreased concentration of sodium in the blood. neuroleptic malignant syndrome is a potentially syndrome marked by hyperthermia, catatonic rigidity, altered mental status, profuse sweating and so on It typically occurs after brain altering medications (such as antipsychotic agents. No to the last question  (+ info)

info about malignant carcinoid tumors?


http://en.wikipedia.org/wiki/Carcinoid  (+ info)

1  2  3  4  5  

Leave a message about 'malignant carcinoid syndrome'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.